Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 90, NWS Boston/Norton, MA

August 7, 2014Cheshire County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 7, 2014, 2:17 PM EDT for Cheshire County, New Hampshire. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 2:17 PM EDT (18:17 UTC)
Expired
Aug 7, 2014, 3:00 PM EDT
In force
43 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Cheshire County, NH

The radar

The Albany radar (KENX), 146 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WUUS51 KBOX 071817
SVRBOX
NHC005-071900-
/O.NEW.KBOX.SV.W.0090.140807T1817Z-140807T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
217 PM EDT THU AUG 7 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 300 PM EDT

* AT 217 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS
  STORM WAS LOCATED OVER SURRY...OR NEAR KEENE...AND WAS MOVING
  SOUTHEAST AT 30 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  KEENE...JAFFREY...SWANZEY...WINCHESTER...WALPOLE...CHESTERFIELD...
  MARLBOROUGH...TROY...ALSTEAD...WESTMORELAND...DUBLIN...RICHMOND...
  HARRISVILLE...GILSUM...SURRY...NELSON...SULLIVAN...ROXBURY AND
  WESTMINSTER STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4286 7208 4279 7237 4300 7245 4301 7245
      4302 7246 4305 7247 4308 7244 4310 7244
      4312 7243 4314 7231
TIME...MOT...LOC 1817Z 328DEG 24KT 4303 7235 
$$

FRANK
2 follow-up statements
958 
WWUS51 KBOX 071840
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
240 PM EDT THU AUG 7 2014

NHC005-071900-
/O.CON.KBOX.SV.W.0090.000000T0000Z-140807T1900Z/
CHESHIRE NH-
240 PM EDT THU AUG 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CENTRAL CHESHIRE COUNTY...

AT 239 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
MARLBOROUGH...OR NEAR KEENE...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
KEENE...SWANZEY...WINCHESTER...WALPOLE...CHESTERFIELD...
MARLBOROUGH...TROY...ALSTEAD...WESTMORELAND...RICHMOND...GILSUM...
SURRY...SULLIVAN AND ROXBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4279 7237 4301 7245 4302 7246 4304 7238
      4306 7237 4306 7240 4312 7243 4304 7227
      4284 7215
TIME...MOT...LOC 1839Z 328DEG 24KT 4290 7224 

$$

FRANK
462 
WWUS51 KBOX 071855
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
255 PM EDT THU AUG 7 2014

NHC005-071905-
/O.EXP.KBOX.SV.W.0090.000000T0000Z-140807T1900Z/
CHESHIRE NH-
255 PM EDT THU AUG 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHESHIRE COUNTY WILL
EXPIRE AT 300 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING WAS MOVING OUT OF 
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 
3 PM.

LAT...LON 4279 7237 4301 7245 4302 7246 4304 7238
      4306 7237 4306 7240 4312 7243 4304 7227
      4284 7215
TIME...MOT...LOC 1850Z 328DEG 24KT 4290 7224 

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:51 PM EDT, 26 minutes earlier.

Area forecast discussion, Aug 7, 1:51 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
151 PM EDT THU AUG 7 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS REDEVELOPING TODAY...SOME OF WHICH MAY
BE STRONG TO SEVERE WITH THREATS OF SMALL HAIL AND GUSTY WINDS.
HIGH PRESSURE WHICH WILL DOMINATE FOR THE WEEKEND AND EARLY NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

200 PM UPDATE...

UPPER LEVEL TROUGH AND ASSOCIATED CLOSED LOW WILL REMAIN ACROSS
THE REGION FOR TODAY. THIS ANOMALOUS LOW HAS DROPPED 500 MB TEMPS
DOWN TO -20C PER SPC MESO SITE AND AT 700MB THE 0C LINE HAS SUNK
SOUTH OF LONG ISLAND. THIS HAS CREATED A STRONG COLD POOL OVER THE
REGION. BECAUSE OF THE HEATING OF THE DAY COMBINED WITH THIS COLD
POOL...LAPSE RATES HAVE STEEPEN GREATLY ALLOWING FOR CONVECTION TO
DEVELOP. IN FACT...MID-LEVEL LAPSE RATES HAVE JUMPED TO 7 WITH
MUCAPE VALUES REACHING OVER 1000 J/KG. WITH THE COOLER TEMPS
ALOFT AND VERY STEEP LAPSE RATES...IT WILL NOT TAKE MUCH FOR THE
STORMS TO CREATE SMALL HAIL.

A FEW SITES ALONG THE COASTLINE HAVE ALREADY TURNED EASTWARD
INDICATING OF THE SEA BREEZE DEVELOPMENT. THIS HAS BEEN FOCUSED
ACROSS THE SOUTH SHORE AND INTO PLYMOUTH COUNTY. THIS SEA BREEZE
WILL BE AN AREA TO WATCH WITH CONVERGENCE AT THE SURFACE COULD
ALLOW FOR HIGHER CORES AND POSSIBLY A SEVERE STORM OR TWO. WE WILL
NEED TO WATCH AND SEE IF THIS SEABREEZE MAKES IT FARTHER NORTHWARD
OR NOT.

BUFKIT AND MODEL SOUNDINGS HAVE SHOWN A GOOD AMOUNT OF DRY AIR
MOVING IN ALLOWING FOR THE POTENTIAL OF GUSTY WINDS TO MAKE IT TO
THE SURFACE. PWAT VALUES ARE QUITE LOW...BELOW 1 SO BELIEVE THAT
THE FLOODING POTENTIAL IS LOW AT THIS TIME.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...

ACTIVITY CONCLUDES WITH SUNSET. HIGH PRESSURE BEGINS TO BUILD FROM
THE W AS THE MID- TO UPPER-LEVEL TROUGH EXITS THE REGION. ANTICIPATE
MOSTLY CLEAR CONDITIONS WITH A SUSTAINED LIGHT NW-FLOW PREVAILED BY
A LINGERING SURFACE PRESSURE GRADIENT ACROSS THE REGION. FOR THOSE
LOCATIONS WHICH CAN BECOME SHELTERED FROM THE WIND AND EFFECTIVELY
RADIATE OUT...LOWS INTO THE UPPER-40S WILL BE POSSIBLE /THIS DURING
THE PEAK OF SUMMER WHEN LOWS ARE NORMALLY AROUND THE LOW-60S/. MUCH
OF THE REMAINING REGION WILL EXPERIENCE LOW TEMPERATURES BY SUNRISE
FRIDAY RANGING AROUND THE MID-50S. SINCE WHEN DID EARLY AUGUST
BECOME LATE SEPTEMBER?

FRIDAY...

DESPITE CYCLONIC FLOW ACROSS THE REGION THROUGH WHICH THURSDAY/S
IMPULSE LINGERS PARENT WITH A WEAK MID- TO UPPER-LEVEL JET STREAK...
FEEL THE FOCUS OF ANY WEATHER WILL BE ALONG THE N/W-FACING SLOPES OF
HIGHER TERRAIN...OTHERWISE EXPECTING A DRY AND QUIET WEATHER DAY
WITH THE PRESENCE OF SCATTERED-BROKEN DIURNAL CUMULUS. +10C H85 AIR
ACROSS THE REGION WILL MAKE FOR SEASONABLE TEMPERATURES WITH HIGHS
AROUND THE UPPER-70S UNDER BREEZY NW-FLOW /SUBSEQUENT OF BOUNDARY-
LAYER MIX-DOWN OF FASTER MOMENTUM TO THE SURFACE/.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
OVERVIEW AND MODEL PREFERENCES...

07.00Z MODEL GUIDANCE CONTINUES TO HAVE FAVORABLE AGREEMENT IN THE
LONG TERM PATTERN THROUGH AT LEAST EARLY NEXT WEEK.  THE BIGGEST
ISSUES COME WITH A DEEPENING TROF FOR THE MID PORTION OF NEXT
WEEK...AS BOTH OPERATIONAL AND ENSEMBLE GUIDANCE DIFFER ON HOW
AMPLIFIED THE FLOW WILL BE BY THIS POINT.  WHILE THERE IS AGREEMENT
THAT A TRANSITION TO MORE UNSETTLED AND POTENTIAL WET WX WILL
OCCUR...THE TIMING EXACT TIMING AND SENSIBLE WX DETAILS WILL HAVE TO
BE WORKED OUT.

OTHERWISE...THROUGH EARLY NEXT WEEK...A SLOWLY BUILDING RIDGE WITH
H5 HEIGHTS AROUND 585DM WILL GRADUALLY BUILD ACROSS THE
REGION...YIELDING SFC HIGH PRES AND MAINLY DRY CONDITIONS.  THE
OVERALL PATTERN ALSO FAVORS A WEAK TROF IN THE FLOW EQUATORWARD OF
THE RIDGE...WHICH KEEPS MOST OF THE SUBTROPICAL HEAT AND HUMIDITY TO
THE S.  THEREFORE...LOOKS LIKE A PLEASANT PATTERN OF MAINLY DRY WX
AND NEAR SEASONABLE TEMPERATURES.

DETAILS...

FRI NIGHT... FINAL VORT MAX WILL BE SLIDING THROUGH THE BASE OF
ROBUST SHORTWAVE TROF JUST E OF SRN NEW ENGLAND FRI EVENING.  THIS
WILL LEAD TO A RAPIDLY DIMINISHING TREND IN ANY LEFTOVER SHOWERS
FROM PEAK HEATING.  THEREFORE...EXPECT GRADUAL CLEARING EVERYWHERE
THROUGH THE NIGHT.  WITH THIS CLEARING AND A SLACKENING PRES
GRADIENT...MIN TEMPS MAY MAKE A RUN TO NEAR 50F IN THE NORMALLY
COOLER VALLEYS OF NW MA AND SRN NH. WARMER AT THE NORMAL URBAN AREAS.

SAT THROUGH MON... RIDGE OF HIGH PRES WILL BE MOVING ACROSS THE AREA
THROUGH THE PERIOD...PROVIDING DRY WX THROUGHOUT.  H85 TEMPS AROUND
+12 TO +14C SUGGESTS...WITH FULL MIXING HIGHS SHOULD REACH TO EITHER
SIDE OF 80 DEGREES.  COOLER NEAR THE COAST WITH SEA BREEZES THANKS
TO A WEAK PRES GRADIENT.  OVERNIGHT MINS FALL BACK INTO THE LOW 50S
IN THE NW INTERIOR TO AROUND 60 NEAR THE COASTLINES.  DWPTS MAINLY
IN THE MID 50S TO AROUND 60 SUGGESTS MOSTLY LOW HUMIDITY.

TUE... A TRANSITIONAL PERIOD WITH HIGH PRES SLIDING TO THE
E...ALLOWING FOR RETURN FLOW AND INCREASING HEAT/HUMIDITY.  A COLD
FRONT LOOKS TO TRY TO APPROACH TO THE N AND W AS A TROF DEEPENS
AROUND THE GREAT LAKES.  AT THIS POINT IT DOES APPEAR ENOUGH
SUBSIDENCE WILL REMAIN AS THE HIGH EXITS TO PREVENT MAINTAIN A
MOSTLY DRY FORECAST.  HIGHS LOOK TO POTENTIAL INCH A BIT ABOVE
NORMAL.

WED AND THU... AS MENTIONED ABOVE...THERE ARE SOME DIFFERENCES HERE
REGARDING THE DEPTH AND ORIENTATION OF A TROF MOVING OVER FROM THE
GREAT LAKES REGION.    THE GFS IS THE MOST AMPLIFIED AND CARRIES A
SLOW MOVING LOW PRES ACROSS THE REGION WHILE THE ECMWF PUSHES A COLD
FRONT THROUGH EARLY WED.  WILL PUT MORE WEIGHT ON THE ECMWF GIVEN
ITS BEEN MORE PERSISTENT AND HAS MORE SUPPORT FROM ENSEMBLES.
THEREFORE...EXPECT WET AND UNSETTLED CONDITIONS BY WED...WITH THE
POSSIBILITY OF A RETURN OF DRY WX BY THU.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...HIGH CONFIDENCE.

VFR FOR MANY OF THE SITES. HOWEVER...-SHRA AND SOME TSRA HAVE
DEVELOPED ACROSS THE REGION AND SHOULD LAST INTO THE EVENING
HOURS. MVFR/IFR POSSIBLE IN THESE ALONG WITH GUSTY VRB WINDS AND
POSSIBLY EVEN SMALL HAIL.

ACTIVITY DIMINISHES AFTER SUNRISE. ANTICIPATING SKC WITH LIGHT NW-
WINDS. GROUND FOG POSSIBLE FOR THOSE TERMINALS SHELTERED BY THE
WINDS OVERNIGHT.

INTO FRIDAY...VFR WITH SCT-BKN CIGS AROUND 5 KFT UNDER BREEZY NW-
FLOW. A ISOLATED TO SCT SHRA IS POSSIBLE...MAINLY ACROSS THE N/W
INTERIOR NEW ENGLAND TERMINALS...BUT HAVE LOW CONFIDENCE.

KBOS TERMINAL...MODERATE CONFIDENCE. SHRA/TSRA SHOULD IMPACT THE
TERMINAL THIS AFTERNOON BEFORE ENDING BY SUNSET.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

HIGH CONFIDENCE.

MAINLY VFR WITH GENERALLY QUIET WEATHER.  LOW CHANCE FOR LATE NIGHT
FOG BY MON NIGHT ESPECIALLY.  SEA BREEZES LIKELY EACH DAY.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...THROUGH FRIDAY...HIGH CONFIDENCE.

SMALL CRAFT ADVISORIES HAVE CONCLUDED AS SWELL CONSEQUENTIAL OF
BERTHA DIMINISHES. MAIN CONCERN TODAY IS FOR THE POTENTIAL OF
SHOWERS AND THUNDERSTORMS TO IMPACT THE NEAR-SHORE WATERS ESPECIALLY
ALONG E/SE MA. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH
GALE FORCE WINDS AND FREQUENT LIGHTNING.

WEATHER WILL TURN QUIET DURING THE OVERNIGHT PERIOD AND CONTINUE
INTO FRIDAY UNDER NW-WINDS. TRANQUIL BOATING WEATHER AS SEAS WILL
REMAIN BELOW 5 FEET.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...HIGH CONFIDENCE.

HIGH PRESSURE WILL BRING ABOUT A PERIOD OF QUIET BOATING WEATHER
THROUGH MONDAY.  WINDS AND SEAS REMAIN BLOW SMALL CRAFT ADVISORY
THRESHOLDS THROUGH THE PERIOD.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DOODY/SIPPRELL
NEAR TERM...DUNTEN
SHORT TERM...SIPPRELL
LONG TERM...DOODY
AVIATION...DOODY/DUNTEN
MARINE...DOODY/SIPPRELL
Hazardous weather outlook, Aug 7, 3:48 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
348 AM EDT THU AUG 7 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
348 AM EDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS
THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-080800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
348 AM EDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

WIDELY SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY
WINDS THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Aug 7, 1:21 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
121 PM EDT THU AUG 7 2014

MAZ004-071800-
NORTHERN WORCESTER-
121 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORM IN NORTHEASTERN WORCESTER COUNTY...

AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER HUBBARDSTON...OR 9 MILES WEST OF
LEOMINSTER...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEOMINSTER...FITCHBURG...GARDNER...CLINTON...LUNENBURG...LANCASTER...
TEMPLETON...STERLING...WESTMINSTER...BOLTON...HUBBARDSTON...PRINCETON
AND BERLIN.

LAT...LON 4247 7205 4255 7204 4257 7171 4239 7164
TIME...MOT...LOC 1721Z 276DEG 18KT 4249 7196

FRANK
Special weather statement, Aug 7, 1:26 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
126 PM EDT THU AUG 7 2014

MAZ018-019-071815-
EASTERN PLYMOUTH-WESTERN PLYMOUTH-
126 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS DEVELOPING IN CENTRAL PLYMOUTH COUNTY
COUNTIES...

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER HALIFAX...OR NEAR BRIDGEWATER...MOVING EAST
AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BRIDGEWATER...MIDDLEBOROUGH...DUXBURY...EAST
BRIDGEWATER...KINGSTON...CARVER...HALIFAX AND PLYMPTON.

LAT...LON 4198 7099 4201 7097 4201 7060 4200 7063
      4195 7066 4195 7058 4193 7054 4186 7053
TIME...MOT...LOC 1726Z 276DEG 18KT 4201 7089

FRANK
Special weather statement, Aug 7, 1:32 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
132 PM EDT THU AUG 7 2014

MAZ004-005-026-071815-
NORTHWEST MIDDLESEX COUNTY-CENTRAL MIDDLESEX COUNTY-NORTHERN
WORCESTER-
132 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS DEVELOPING IN NORTHEASTERN WORCESTER AND
NORTH CENTRAL MIDDLESEX COUNTIES COUNTIES...

AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER GARDNER...OR 7 MILES WEST OF FITCHBURG...
MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEOMINSTER...FITCHBURG...GARDNER...GROTON...WINCHENDON...LUNENBURG...
LITTLETON...LANCASTER...TEMPLETON...STERLING...AYER...WESTMINSTER...
SHIRLEY...STOW...HARVARD...ASHBURNHAM...BOXBOROUGH...BOLTON...
HUBBARDSTON AND PRINCETON.

LAT...LON 4255 7205 4263 7202 4260 7152 4241 7153
TIME...MOT...LOC 1732Z 276DEG 18KT 4258 7195

FRANK
Special weather statement, Aug 7, 1:39 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
139 PM EDT THU AUG 7 2014

MAZ004-005-026-NHZ011-012-015-071830-
NORTHWEST MIDDLESEX COUNTY-CENTRAL MIDDLESEX COUNTY-NORTHERN
WORCESTER-CHESHIRE-EASTERN HILLSBOROUGH-WESTERN AND CENTRAL
HILLSBOROUGH-
139 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORM IN NORTH CENTRAL WORCESTER...NORTHWESTERN
MIDDLESEX...SOUTHWESTERN HILLSBOROUGH AND SOUTHEASTERN CHESHIRE
COUNTIES...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER MILFORD...OR NEAR MERRIMACK...MOVING EAST AT
45 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NASHUA...MERRIMACK...JAFFREY...WESTFORD...MILFORD...PEPPERELL...
TYNGSBOROUGH...AMHERST...GROTON...WINCHENDON...TOWNSEND...HOLLIS...
PETERBOROUGH...ASHBURNHAM...RINDGE...NEW IPSWICH...BROOKLINE...
WILTON...DUNSTABLE AND ASHBY.

LAT...LON 4287 7151 4262 7142 4268 7203 4288 7202
TIME...MOT...LOC 1738Z 289DEG 41KT 4280 7163

FRANK
Special weather statement, Aug 7, 1:40 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
140 PM EDT THU AUG 7 2014

MAZ015-016-019-071815-
SUFFOLK-EASTERN PLYMOUTH-EASTERN NORFOLK-
140 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS DEVELOPING IN NORTH CENTRAL PLYMOUTH...
CENTRAL SUFFOLK...SOUTHEASTERN MIDDLESEX AND NORTHEASTERN NORFOLK
COUNTIES COUNTIES...

AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HINGHAM...OR NEAR WEYMOUTH...MOVING EAST AT
30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...QUINCY...WEYMOUTH...BRAINTREE...MILTON...
MARSHFIELD...HINGHAM...SCITUATE...WINTHROP...NORWELL...HULL AND
COHASSET.

LAT...LON 4228 7111 4239 7107 4237 7097 4237 7105
      4234 7104 4235 7095 4233 7105 4230 7105
      4233 7095 4228 7102 4226 7085 4229 7094
      4230 7093 4231 7089 4224 7077 4226 7077
      4225 7076 4214 7069
TIME...MOT...LOC 1740Z 289DEG 41KT 4227 7091

FRANK
Special weather statement, Aug 7, 1:46 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
146 PM EDT THU AUG 7 2014

NHZ011-015-071815-
CHESHIRE-WESTERN AND CENTRAL HILLSBOROUGH-
146 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS DEVELOPING IN NORTHWESTERN HILLSBOROUGH AND
NORTHEASTERN CHESHIRE COUNTIES COUNTIES...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELLOWS FALLS...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HILLSBOROUGH...WALPOLE...ANTRIM...ALSTEAD...DEERING...HANCOCK...
BENNINGTON...STODDARD...GILSUM...MARLOW...NELSON...SULLIVAN...WINDSOR
AND HADLEY FIELD.

LAT...LON 4316 7189 4315 7188 4295 7195 4310 7243
      4315 7246 4316 7245 4316 7243 4313 7243
      4313 7237 4316 7237 4318 7216 4313 7218
      4313 7204 4316 7202 4318 7204
TIME...MOT...LOC 1746Z 289DEG 41KT 4315 7239

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:39 PM EDTSpecial Weather StatementBOXHillsborough51 min
Aug 7, 1:46 PM EDTSpecial Weather StatementBOXCheshire29 min
Aug 7, 1:48 PM EDTSevere Thunderstorm WarningBOXCheshire42 min
Aug 7, 2:28 PM EDTSevere Thunderstorm WarningBOXHillsborough47 min
Aug 7, 6:10 PM EDTSpecial Weather StatementBOXHillsborough50 min
Aug 7, 6:24 PM EDTSpecial Weather StatementBOXHillsborough51 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.